Alert archive / Utah / Flash Flood Warnings in 2004
Flash Flood Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 2, 2004, 3:55 PM MDT for Davis County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2004, 3:55 PM MDT (21:55 UTC)
- Expired
- Aug 2, 2004, 6:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Davis County, UT
The radar
The Salt Lake City radar (KMTX), 56 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2304 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 022156 FFWSLC UTC011-030000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 355 PM MDT MON AUG 2 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL DAVIS COUNTY IN UTAH THIS INCLUDES THE CITY OF FARMINGTON * UNTIL 600 PM MDT * AT 352 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN MOVING TOWARDS THE FARMINGTON BURN SCAR. FROM ONE HALF TO AN INCH OF RAINFALL IS EXPECTED OVER THE FARMINGTON FIRE SCAR BY 500 PM MDT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4103 11193 4092 11189 4093 11182 4103 11185 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:00 PM MDT, 55 minutes earlier.
Area forecast discussion, Aug 2, 3:00 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 PM MDT MON AUG 2 2004 .SYNOPSIS...A MOIST SOUTHERLY FLOW WILL REMAIN OVER THE AREA THROUGH TONIGHT. A DRIER SOUTHWEST FLOW IS EXPECTED TUESDAY FOR THE NORTHERN HALF OF THE FORECAST AREA WITH MOISTURE REMAINING OVER THE SOUTHERN PORTION. && .DISCUSSION...AN UPPER LEVEL SHORT WAVE OVER NORTHEAST NEVADA ALONG WITH 50 KT JET MAX DRIVING A BAND OF STRONG TO LOCALLY SEVERE THUNDERSTORMS CROSSING NORTHERN UTAH AT THIS TIME. SPS ISSUED A WATCH UNTIL 9 PM MDT. THESE STORMS WILL BEGIN TO DECREASE THIS EVENING AS THEY MOVE ACROSS THE HIGHER MOUNTAINS AND LOSE THE DAYTIME SURFACE HEATING. ANOTHER BAND OF THUNDERSTORMS DEVELOPING OVER NORTHERN NEVADA WITH A WEAKER UPPER LEVEL FEATURE THERE. THIS WILL CLIP ACROSS EXTREME NORTHERN UTAH OVERNIGHT KEEPING ACTIVITY GOING THERE. ELSEWHERE EXPECT MOST THE CONVECTION TO DIE OFF WITH THE DAYTIME HEATING. FOR TUESDAY...DRIER AND MORE STABLE AIR MOVES INTO NORTHWESTERN UTAH. THE 12Z ETA INDICATED MORE DRYING EVEN ACROSS CENTRAL AND ALL OF NORTHERN UTAH...HOWEVER THE 18Z ETA HAS TRENDED TOWARDS KEEPING MORE MOISTURE AND INSTABILITY IN PLACE IN ALL BUT THE NORTHWEST DESERTS. WILL GO WITH THIS IDEA AS IT IS GENERALLY SUPPORTED BY THE 12Z GFS. SO WILL HAVE LOW POPS ALL ZONES EXCEPT NORTH OF I-80 TUESDAY. BEST CHANCES OF PRECIP IN SOUTHERN MOUNTAINS AS BEST MOISTURE AND INSTABILITY REMAIN THERE. ON WEDNESDAY AFTERNOON THROUGH THURSDAY ANOTHER SURGE OF MOISTURE AND INSTABILITY PROGGED TO MOVE NORTH INTO MAINLY THE SOUTHERN AND EASTERN PORTIONS OF THE CWA AROUND THE FOUR CORNERS HIGH. THEN THE MODELS INSIST ON MORE WESTERLY FLOW SLOWLY DRYING OUT THE AIRMASS FRIDAY THROUGH THE COMING WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...SEVERE THUNDERSTORM WATCH FOR NORTH-CENTRAL UTAH UNTIL 03Z. WY...SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHWEST UINTA COUNTY UNTIL 03Z. ID...SEVERE THUNDERSTORM WATCH FOR BEAR LAKE AND FRANKLIN COUNTY UNTIL 03Z. && BRENCHLEY
Hazardous weather outlook, Aug 2, 2:35 PM MDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 235 PM MDT MON AUG 2 2004 UTZ001>021-WYZ021-031300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 235 PM MDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTHERN UTAH UNTIL 9 PM TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE NORTH-CENTRAL PORTION OF UTAH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...LARGE HAIL...AND DAMAGING WIND GUSTS. ISOLATED INCIDENTS OF FLASH FLOODING ARE ALSO POSSIBLE IN SOUTHERN UTAH...ESPECIALLY ACROSS SOUTHEAST UTAH WHERE ATMOSPHERIC MOISTURE AMOUNTS ARE GREATEST. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 2:18 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
218 PM MDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND GST 15 SW DUGWAY 40.08N 112.95W
08/02/2004 60 MPH TOOELE UT MESONET
CAMELBACK MOUNTAIN
&&
DBLocal storm report, Aug 2, 2:41 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
241 PM MDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST DUGWAY 40.23N 112.75W
08/02/2004 63 MPH TOOELE UT TRAINED SPOTTER
&&
DBThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:07 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 38 min |
| Aug 2, 2:09 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 36 min |
| Aug 2, 2:13 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 47 min |
| Aug 2, 3:05 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 40 min |
| Aug 2, 3:37 PM MDT | Flash Flood Warning | SLC | Garfield, Iron | 113 min |
Nearby
Flash Flood Warnings in Utah, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.